Citation: MK. "Kills the Sickness Takes My Libido With It: An Experience with Buprenorphine / Naloxone (Suboxone) (exp95142)". Erowid.org. Jul 11, 2019. erowid.org/exp/95142
Between five and ten years ago, I was a daily IV heroin user, with at least two years of this time being pretty much daily use to stave off opiate withdrawals. I was using up to 3 to 4 mg every day and working 80 - 100 hours per week PLUS dealing to be able to afford the habit in a 'pseudo-honest' way.
Finally, a close friend of mine went to rehab at the urging of his family, came out on Suboxone and appeared to be moving his life in the right direction. At the time, I had taken Suboxone a couple times when in withdrawal to stop them.
At the time, I had taken Suboxone a couple times when in withdrawal to stop them.
I assumed the Suboxone would give me my life back, at least enough so I could get everything in order to make a legitimate attempt to quit.
It's easy to put off quitting something that you enjoy, especially when you're extremely busy. As a result of graduate school, running a small business and full-time employment, as well as an internship, I kept taking Suboxone through a couple of years before I made an attempt to stop.
As time progressed, the sickness-curing miracle drug slowly began turning into the testosterone and energy killing drug. After a year on Suboxone, I had to start testosterone injections to counteract the Suboxone, which was making my levels tank. Also, I was tired most of the time, to the point of being accused of being high. I weaned myself off of the full dosage and finally forced myself to quit when I had nose surgery in the summer 2011.
During the week after nose surgery, I was prescribed Percocet 10s and Norco 10s, which adequately addressed my pain. After a week, I flushed the remaining pills and started my recovery from Suboxone.
The first day of my Suboxone recovery period was a Monday, exactly 7 days after surgery and 2 days after my last pain pill. At first, I thought this was something I could cope with -- flu-like symptoms on Monday evening. However, Tuesday I felt even worse. Wednesday - even worse than Tuesday. Thursday - even worse than Friday, etc. This pattern continued through Saturday, when my symptoms stabilized to 'cold sweats, hot flashes and severe back pain opiate withdrawal symptoms', similar to what could be expected from heroin withdrawal.
The cold sweats, hot flashes and other flu-like symptoms persisted for about 3 weeks, with the symptoms fading to the point of almost being unnoticeable at the end of the 3rd week. However, additional symptoms emerged. I felt like there was 'sludge' or some type of block in my brain, interfering with my ability to make quick decisions.
I felt like there was 'sludge' or some type of block in my brain, interfering with my ability to make quick decisions.
My body also felt slow and weak, even though I tried to exercise and eat healthy. For 10 months after I stopped Suboxone, I had absolutely no sex drive whatsoever, which is a huge deviation from my typical self. I still have severe pain, my testosterone / energy levels seem to both be low, etc.
I'm very lucky that Suboxone was on the market when I sobered up. Despite the side effects, the Suboxone with its side effects are still better than dropping $200-$400 per day on heroin that varies drastically in potency and shooting it into my arm with a needle that's been used to the point of it being almost too dull to break the skin.
The infections, blown veins and living life in a vicious cycle of nodding off into bliss AND being tortured with withdrawal is absolutely no way to live. Given the choice again, I would still take the Suboxone, even if I knew beforehand about the fatigue and decreased sex drive.
[Reported Dose: "8mg 3 x daily."]
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.